Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jan 2, 2006, 3:35 AM CST for Morgan County, Scott County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2006, 3:35 AM CST (09:35 UTC)
- Expired
- Jan 2, 2006, 4:23 AM CST
- In force
- 48 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Morgan County, IL, Scott County, IL
The radar
The St Louis radar (KLSX), 109 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 2:15 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 020935 SVRILX ILC137-171-021030- /O.NEW.KILX.SV.W.0001.060102T0935Z-060102T1030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 335 AM CST MON JAN 2 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MORGAN COUNTY IN WEST CENTRAL ILLINOIS SCOTT COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 430 AM CST * AT 331 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR FLORENCE...OR ABOUT 10 MILES SOUTHWEST OF WINCHESTER...AND WAS MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... WINCHESTER EXETER NAPLES BLUFFS CHAPIN MEREDOSIA OTHER LOCATIONS IN THE WARNING INCLUDE...OXVILLE...CONCORD...MERRITT AND RIGGSTON. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3955 9075 3952 9051 3988 9024 3988 9056 $$ AUTEN
2 follow-up statements
000 WWUS53 KILX 021001 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 401 AM CST MON JAN 2 2006 ILC171-021011- /O.CAN.KILX.SV.W.0001.000000T0000Z-060102T1030Z/ SCOTT- 401 AM CST MON JAN 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SCOTT COUNTY HAS BEEN CANCELLED... AT 358 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3981 9060 3971 9036 3988 9024 3988 9056 $$ ILC137-021030- /O.CON.KILX.SV.W.0001.000000T0000Z-060102T1030Z/ MORGAN- 401 AM CST MON JAN 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CST FOR NORTHWESTERN MORGAN COUNTY... AT 358 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MEREDOSIA...OR ABOUT 12 MILES SOUTH OF BEARDSTOWN...MOVING NORTHEAST AT 40 MPH. ADDITIONAL DEVELOPMENT OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IS LIKELY IN THE WARNED AREA. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3981 9060 3971 9036 3988 9024 3988 9056 $$ AUTEN
000 WWUS53 KILX 021023 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 423 AM CST MON JAN 2 2006 ILC137-021033- /O.CAN.KILX.SV.W.0001.000000T0000Z-060102T1030Z/ MORGAN- 423 AM CST MON JAN 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MORGAN COUNTY HAS BEEN CANCELLED... AT 420 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 AM. REMAIN ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3981 9060 3971 9036 3988 9024 3988 9056 $$ AUTEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 2:50 AM CST, 45 minutes earlier.
Area forecast discussion, Jan 2, 2:50 AM CST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 250 AM CST MON JAN 02 2006 .DISCUSSION... MAIN CHALLENGES WITH THIS FORECAST PACKAGE WILL BE POPS TODAY AND TONIGHT...AND AGAIN ON WEDNESDAY WITH NEXT APPROACHING SYSTEM. LATEST SURFACE CHART SHOWS 993MB LOW CENTERED OVER WESTERN MISSOURI...WITH WARM FRONTAL BOUNDARY STRETCHING NORTHEASTWARD ACROSS CENTRAL ILLINOIS. ALOFT...VIGOROUS UPPER LOW PUSHING INTO MISSOURI...WITH IMPRESSIVE MID-LEVEL DRY SLOT NOSING INTO WESTERN ILLINOIS. FURTHER WEST...NEXT SYSTEM OF INTEREST NOTED ON WATER VAPOR IMAGERY WELL OFF THE SOUTHERN CALIFORNIA SHORE. SHORT TERM...TODAY THROUGH WEDNESDAY... THUNDERSTORMS CURRENTLY DEVELOPING ACROSS MISSOURI IN ASSOCIATION WITH UPPER LOW AND 95KT 300MB JET STREAK. STORMS WILL RAPIDLY SPREAD NORTHEASTWARD INTO CENTRAL ILLINOIS EARLY THIS MORNING...WITH ACTIVITY SHIFTING EASTWARD INTO INDIANA BY AROUND MIDDAY. WILL GO WITH OCCASIONAL SHOWERS AND THUNDERSTORMS ACROSS THE BOARD THIS MORNING...TAPERING TO LIKELY SHOWERS BY AFTERNOON. SURFACE LOW EXPECTED TO TRACK ACROSS THE KILX CWA TODAY...REACHING WEST-CENTRAL INDIANA BY 00Z TUE. CAA ON BACKSIDE OF DEPARTING LOW WILL BEGIN TO AFFECT THE AREA LATER TODAY...SO WILL LIKELY SEE HIGH TEMPS ACHIEVED EARLY...WITH SLOWLY FALLING READINGS DURING THE AFTERNOON. TEMPS ACROSS THE FAR NORTH WILL REMAIN NEARLY STEADY IN THE UPPER 40S/LOWER 50S THIS MORNING...AS WARM FRONT REMAINS ALONG AND NORTH OF I-74. MEANWHILE...TEMPS WILL LIKELY RISE A FEW DEGREES FURTHER SOUTH...WITH READINGS HITTING THE UPPER 50S AND LOWER 60S ALONG AND SOUTH OF I-72. TEMPS LIKELY TO SLIP BACK INTO THE 40S ACROSS ALL BUT THE FAR E AND SE CWA LATE THIS AFTERNOON...WITH THE BEST CAA HOLDING OFF UNTIL AFTER DARK. WRAP-AROUND MOISTURE LIKELY TO PERSIST INTO THE EVENING...AS SYSTEM SLOWLY PULLS EASTWARD. MODELS HAVE TRENDED A BIT SLOWER OVER THE PAST FEW RUNS...SO WILL MAINTAIN 30 POPS ACROSS THE EAST THROUGHOUT THE NIGHT. FORECAST SOUNDINGS REMAIN WARM ENOUGH FOR LIQUID PRECIP...SO HAVE PULLED ANY MENTION OF SNOW FROM THE FORECAST. AFTER A QUIET DAY ON TUESDAY...NEXT WEATHER-MAKER APPROACHES ON WEDNESDAY. MODELS IN RELATIVELY POOR AGREEMENT...WITH THE NAM BEING THE FURTHEST NORTH WITH THE SHORT-WAVE AND ASSOCIATED SURFACE REFLECTION AND THE UKMET BEING THE FURTHEST SOUTH. ECMWF/CANADIAN/GFS REPRESENT A COMPROMISE BETWEEN THE TWO. PREFER THE SOUTHERN UKMET SOLUTION...AS IT PANNED OUT QUITE WELL WITH THE PREVIOUS SYSTEM. BOTTOM LINE WILL MEAN A WEAK AREA OF LOW PRESSURE TRACKING ACROSS CENTRAL ILLINOIS ON WEDNESDAY...LIKELY ACCOMPANIED BY SCATTERED SHOWERS. BEST FOCUS FOR RAINS WILL BE A BIT FURTHER NORTH OF THE LOW TRACK...SO WILL HIT POPS HARDEST ACROSS THE NORTHERN CWA. STRONG CAA BEHIND DEPARTING LOW WILL RESULT IN ANY RESIDUAL PRECIP CHANGING OVER TO LIGHT SNOW BY WEDNESDAY NIGHT. LONG TERM...THURSDAY THROUGH SUNDAY... NOT MANY CHANGES IN THE EXTENDED...AS MODELS CONTINUE TO ADVERTISE BROAD UPPER TROUGHING ACROSS THE EASTERN CONUS BY THE END OF THE WEEK. TEMPS TO RETURN TO NEAR NORMAL VALUES THURSDAY THROUGH SATURDAY...WITH SOME MODERATION NOTED BY LATE IN THE WEEKEND. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && BARNES
Hazardous weather outlook, Jan 1, 11:25 AM CST, 16 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1125 AM CST SUN JAN 1 2006 ILZ027>031-036>038-040>051-021200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON- 1125 AM CST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG LOW PRESSURE OVER SOUTHERN KANSAS WILL MOVE TOWARD CENTRAL ILLINOIS MONDAY MORNING...AND LIFT A WARM FRONT NORTH ACROSS THE AREA TONIGHT. THIS STORM SYSTEM WILL PUMP UNSEASONABLY MILD AND MOIST AIR NORTHWARD INTO THE STATE. THIS WILL BRING A GOOD CHANCE OF THUNDERSTORMS ACROSS THE AREA TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF I-72 TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL ILLINOIS INTO MONDAY MORNING. THE RISK OF SEVERE THUNDERSTORMS WILL STAY EAST OF ILLINOIS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ILZ052>057-061>063-066>068-071>073-021200- CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND- CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1125 AM CST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG LOW PRESSURE OVER SOUTHERN KANSAS WILL MOVE TOWARD CENTRAL ILLINOIS MONDAY MORNING...AND LIFT A WARM FRONT NORTH ACROSS THE AREA TONIGHT. THIS STORM SYSTEM WILL PUMP UNSEASONABLY MILD AND MOIST AIR NORTHWARD INTO THE STATE. THIS WILL BRING A GOOD CHANCE OF THUNDERSTORMS ACROSS THE AREA TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF I-72 TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL ILLINOIS INTO MONDAY MORNING. THE RISK OF SEVERE THUNDERSTORMS WILL STAY EAST OF ILLINOIS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AFTER 9 PM SOUTH OF I-72. HUETTL/AUTEN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 4:30 AM CST | Severe Thunderstorm Warning | ILX | Fulton, Mason, Schuyler | 51 min |
| Jan 2, 6:41 AM CST | Severe Thunderstorm Warning | ILX | Tazewell | 64 min |
| Jan 2, 9:15 AM CST | Severe Thunderstorm Warning | ILX | Clay | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.